December  2020, 12(4): 641-669. doi: 10.3934/jgm.2020030

Symmetry actuated closed-loop Hamiltonian systems

Österreichische Finanzmarktaufsicht (FMA), Otto-Wagner Platz 5, A-1090 Vienna, Austria

Received  December 2019 Published  November 2020

This paper extends the theory of controlled Hamiltonian systems with symmetries due to [23,9,10,6,7,11] to the case of non-abelian symmetry groups $ G $ and semi-direct product configuration spaces. The notion of symmetry actuating forces is introduced and it is shown, that Hamiltonian systems subject to such forces permit a conservation law, which arises as a controlled perturbation of the $ G $-momentum map. Necessary and sufficient matching conditions are given to relate the closed-loop dynamics, associated to the forced Hamiltonian system, to an unforced Hamiltonian system. These matching conditions are then applied to general Lie-Poisson systems, to the example of ideal charged fluids in the presence of an external magnetic field ([20]), and to the satellite with a rotor example ([9,10]).

Citation: Simon Hochgerner. Symmetry actuated closed-loop Hamiltonian systems. Journal of Geometric Mechanics, 2020, 12 (4) : 641-669. doi: 10.3934/jgm.2020030
References:
[1]

V. I. Arnold, Sur la géométrie différentielle de groupes de Lie de dimension infinie et ses applications à l'hydrodynamique des fluides parfaits, Annales de l'Institut Fourier, 16 (1966), 319-361.  doi: 10.5802/aif.233.  Google Scholar

[2]

V. Arnold and B. Khesin, Topological Methods in Hydrodynamics, Applied Mathematical Sciences, vol. 125, Springer-Verlag, New York, 1998.  Google Scholar

[3]

A. ArnaudonA. L. De Castro and D. D. Holm, Noise and dissipation on coadjoint orbits, J. Nonlinear Sci., 28 (2018), 91-145.  doi: 10.1007/s00332-017-9404-3.  Google Scholar

[4]

A. ArnaudonN. Ganaba and D. Holm, The stochastic energy – Casimir method, Comptes Rendus Mécanique, 346 (2018), 279-290.  doi: 10.1016/j.crme.2018.01.003.  Google Scholar

[5]

A. BlochD. ChangN. Leonard and J. E. Marsden, Controlled Lagrangians and the stabilization of mechanical systems II: Potential shaping, IEEE Trans. Automat. Control, 46 (2001), 1556-1571.  doi: 10.1109/9.956051.  Google Scholar

[6]

A. BlochN. Leonard and J. Marsden, Controlled Lagrangians and the stabilization of mechanical systems I: The first matching theorem, IEEE Trans. Automat. Control, 45 (2000), 2253-2270.  doi: 10.1109/9.895562.  Google Scholar

[7]

A. BlochN. Leonard and J. Marsden, Controlled Lagrangians and the stabilization of Euler-Poincaré mechanical systems, Internat. J. Robust Nonlinear Control, 11 (2001), 191-214.  doi: 10.1002/rnc.572.  Google Scholar

[8]

A. Bloch and N. Leonard, Symmetries, conservation laws, and control, in Geometry, Mechanics and Dynamics, Springer-Verlag, New York, 2002. doi: 10.1007/b97525.  Google Scholar

[9]

A. M. BlochP. S. KrishnaprasadJ. E. Marsden and G. Sánchez de Alvarez, Stabilization of rigid body dynamics by internal and external torques, Automatica J. IFAC, 28 (1992), 745-756.  doi: 10.1016/0005-1098(92)90034-D.  Google Scholar

[10]

A. M. Bloch, J. E. Marsden and G. Sánchez de Alvarez, Feedback stabilization of relative equilibria for mechanical systems with symmetry, in Current and Future Directions in Applied Mathematics, Birkhäuser, Boston, MA, 1997.  Google Scholar

[11]

D. E. ChangA. M. BlochN. E. LeonardJ. E. Marsden and C. A. Woolsey, The equivalence of controlled Lagrangian and controlled Hamiltonian systems, ESAIM: Control, Optimisation and Calculus of Variations, 8 (2002), 393-422.   Google Scholar

[12]

D. CrisanF. Flandoli and D. D. Holm, Solution properties of a 3D stochastic Euler fluid equation, J. Nonlinear Sci., 29 (2019), 813-870.  doi: 10.1007/s00332-018-9506-6.  Google Scholar

[13]

T. DrivasD. Holm and J.-M. Leahy, Lagrangian averaged stochastic advection by Lie transport for fluids, J. Stat. Phys., 179 (2020), 1304-1342.  doi: 10.1007/s10955-020-02493-4.  Google Scholar

[14]

F. Gay-BalmazC. Tronci and C. Vizman, Geometric dynamics on the automorphism group of principal bundles: Geodesic flows, dual pairs and chromomorphism groups, J. Geom. Mech., 5 (2013), 39-84.  doi: 10.3934/jgm.2013.5.39.  Google Scholar

[15]

F. Gay-Balmaz and T. Ratiu, Reduced Lagrangian and Hamiltonian formulations of Euler-Yang-Mills fluids, J. Symplectic Geom., 6 (2008), 189-237.  doi: 10.4310/JSG.2008.v6.n2.a4.  Google Scholar

[16]

J. GibbonsD. D. Holm and B. Kupershmidt, The Hamiltonian structure of classical chromohydrodynamics, Phys. D, 6 (1982/83), 179-194.  doi: 10.1016/0167-2789(83)90004-0.  Google Scholar

[17]

S. Hochgerner, Symmetry reduction of Brownian motion and quantum Calogero-Moser models, Stoch. Dyn., 13 (2013), 1250007, 31 pp. doi: 10.1142/S0219493712500074.  Google Scholar

[18]

S. Hochgerner and T. Ratiu, The geometry of non-holonomic diffusion, J. Eur. Math. Soc., 17 (2015), 273-319.  doi: 10.4171/JEMS/504.  Google Scholar

[19]

S. Hochgerner, A Hamiltonian mean field system for the Navier–Stokes equation, Proc. A, 474 (2018), 20180178, 20 pp. doi: 10.1098/rspa.2018.0178.  Google Scholar

[20]

S. Hochgerner, Feedback control of charged ideal fluids, preprint, 2020, arXiv: 1905.04778. Google Scholar

[21]

D. HolmJ. MarsdenT. Ratiu and A. Weinstein, Nonlinear stability of fluid and plasma equilibria, Phys. Rep., 123 (1985), 1-116.  doi: 10.1016/0370-1573(85)90028-6.  Google Scholar

[22]

D. Holm, Variational principles for stochastic fluid dynamics, Proc. A, 471 (2015), 20140963, 19 pp. doi: 10.1098/rspa.2014.0963.  Google Scholar

[23]

P. S. Krishnaprasad, Lie-Poisson structures, dual-spinspacecraft and asymptotic stability, Nonlinear Anal., 9 (1985), 1011-1035.  doi: 10.1016/0362-546X(85)90083-5.  Google Scholar

[24]

J.-A. Lazaro-Cami and J.-P. Ortega, Stochastic Hamiltonian dynamical systems, Rep. Math. Phys., 61 (2008), 65-122.  doi: 10.1016/S0034-4877(08)80003-1.  Google Scholar

[25]

J. E. Marsden, Park City lectures on mechanics, dynamics, and symmetry, in Symplectic Geometry and Topology, IAS/Park City Mathematics Series, No. 7, American Mathematical Society, Providence, RI, 1999,335–430. doi: 10.1090/pcms/007/09.  Google Scholar

[26]

J. E. Marsden, A. Weinstein, T. Ratiu, R. Schmid and R. Spencer, Hamiltonian systems with symmetry, coadjoint orbits and plasma physics, Proc. IUTAM-IS1MM Symposium on Modern Developments in Analytical Mechanics (Torino, 1982), Atti Acad. Sci. Torino Cl. Sci. Fis. Math. Natur., 117, (1983), 289–340.  Google Scholar

[27]

P. Michor, Topics in Differential Geometry, Graduate Studies in Mathematics, vol. 93, Amer. Math. Soc., Providence, RI, 2008. doi: 10.1090/gsm/093.  Google Scholar

[28]

P. Michor, Some geometric evolution equations arising as geodesic equations on groups of diffeomorphism, including the Hamiltonian approach, in Phase space analysis of Partial Differential Equations, Birkhäuser Boston, Boston, 2006,133–215. doi: 10.1007/978-0-8176-4521-2_11.  Google Scholar

[29]

M. Puiggalí and A. Bloch, An extension to the theory of controlled Lagrangians using the Helmholtz conditions, J. Nonlinear Sci., 29 (2019), 345-376.  doi: 10.1007/s00332-018-9490-x.  Google Scholar

[30]

A. Weinstein, A universal phase space for particles in Yang-Mills fields, Lett. Math. Phys., 2 (1977/78), 417-420.  doi: 10.1007/BF00400169.  Google Scholar

show all references

References:
[1]

V. I. Arnold, Sur la géométrie différentielle de groupes de Lie de dimension infinie et ses applications à l'hydrodynamique des fluides parfaits, Annales de l'Institut Fourier, 16 (1966), 319-361.  doi: 10.5802/aif.233.  Google Scholar

[2]

V. Arnold and B. Khesin, Topological Methods in Hydrodynamics, Applied Mathematical Sciences, vol. 125, Springer-Verlag, New York, 1998.  Google Scholar

[3]

A. ArnaudonA. L. De Castro and D. D. Holm, Noise and dissipation on coadjoint orbits, J. Nonlinear Sci., 28 (2018), 91-145.  doi: 10.1007/s00332-017-9404-3.  Google Scholar

[4]

A. ArnaudonN. Ganaba and D. Holm, The stochastic energy – Casimir method, Comptes Rendus Mécanique, 346 (2018), 279-290.  doi: 10.1016/j.crme.2018.01.003.  Google Scholar

[5]

A. BlochD. ChangN. Leonard and J. E. Marsden, Controlled Lagrangians and the stabilization of mechanical systems II: Potential shaping, IEEE Trans. Automat. Control, 46 (2001), 1556-1571.  doi: 10.1109/9.956051.  Google Scholar

[6]

A. BlochN. Leonard and J. Marsden, Controlled Lagrangians and the stabilization of mechanical systems I: The first matching theorem, IEEE Trans. Automat. Control, 45 (2000), 2253-2270.  doi: 10.1109/9.895562.  Google Scholar

[7]

A. BlochN. Leonard and J. Marsden, Controlled Lagrangians and the stabilization of Euler-Poincaré mechanical systems, Internat. J. Robust Nonlinear Control, 11 (2001), 191-214.  doi: 10.1002/rnc.572.  Google Scholar

[8]

A. Bloch and N. Leonard, Symmetries, conservation laws, and control, in Geometry, Mechanics and Dynamics, Springer-Verlag, New York, 2002. doi: 10.1007/b97525.  Google Scholar

[9]

A. M. BlochP. S. KrishnaprasadJ. E. Marsden and G. Sánchez de Alvarez, Stabilization of rigid body dynamics by internal and external torques, Automatica J. IFAC, 28 (1992), 745-756.  doi: 10.1016/0005-1098(92)90034-D.  Google Scholar

[10]

A. M. Bloch, J. E. Marsden and G. Sánchez de Alvarez, Feedback stabilization of relative equilibria for mechanical systems with symmetry, in Current and Future Directions in Applied Mathematics, Birkhäuser, Boston, MA, 1997.  Google Scholar

[11]

D. E. ChangA. M. BlochN. E. LeonardJ. E. Marsden and C. A. Woolsey, The equivalence of controlled Lagrangian and controlled Hamiltonian systems, ESAIM: Control, Optimisation and Calculus of Variations, 8 (2002), 393-422.   Google Scholar

[12]

D. CrisanF. Flandoli and D. D. Holm, Solution properties of a 3D stochastic Euler fluid equation, J. Nonlinear Sci., 29 (2019), 813-870.  doi: 10.1007/s00332-018-9506-6.  Google Scholar

[13]

T. DrivasD. Holm and J.-M. Leahy, Lagrangian averaged stochastic advection by Lie transport for fluids, J. Stat. Phys., 179 (2020), 1304-1342.  doi: 10.1007/s10955-020-02493-4.  Google Scholar

[14]

F. Gay-BalmazC. Tronci and C. Vizman, Geometric dynamics on the automorphism group of principal bundles: Geodesic flows, dual pairs and chromomorphism groups, J. Geom. Mech., 5 (2013), 39-84.  doi: 10.3934/jgm.2013.5.39.  Google Scholar

[15]

F. Gay-Balmaz and T. Ratiu, Reduced Lagrangian and Hamiltonian formulations of Euler-Yang-Mills fluids, J. Symplectic Geom., 6 (2008), 189-237.  doi: 10.4310/JSG.2008.v6.n2.a4.  Google Scholar

[16]

J. GibbonsD. D. Holm and B. Kupershmidt, The Hamiltonian structure of classical chromohydrodynamics, Phys. D, 6 (1982/83), 179-194.  doi: 10.1016/0167-2789(83)90004-0.  Google Scholar

[17]

S. Hochgerner, Symmetry reduction of Brownian motion and quantum Calogero-Moser models, Stoch. Dyn., 13 (2013), 1250007, 31 pp. doi: 10.1142/S0219493712500074.  Google Scholar

[18]

S. Hochgerner and T. Ratiu, The geometry of non-holonomic diffusion, J. Eur. Math. Soc., 17 (2015), 273-319.  doi: 10.4171/JEMS/504.  Google Scholar

[19]

S. Hochgerner, A Hamiltonian mean field system for the Navier–Stokes equation, Proc. A, 474 (2018), 20180178, 20 pp. doi: 10.1098/rspa.2018.0178.  Google Scholar

[20]

S. Hochgerner, Feedback control of charged ideal fluids, preprint, 2020, arXiv: 1905.04778. Google Scholar

[21]

D. HolmJ. MarsdenT. Ratiu and A. Weinstein, Nonlinear stability of fluid and plasma equilibria, Phys. Rep., 123 (1985), 1-116.  doi: 10.1016/0370-1573(85)90028-6.  Google Scholar

[22]

D. Holm, Variational principles for stochastic fluid dynamics, Proc. A, 471 (2015), 20140963, 19 pp. doi: 10.1098/rspa.2014.0963.  Google Scholar

[23]

P. S. Krishnaprasad, Lie-Poisson structures, dual-spinspacecraft and asymptotic stability, Nonlinear Anal., 9 (1985), 1011-1035.  doi: 10.1016/0362-546X(85)90083-5.  Google Scholar

[24]

J.-A. Lazaro-Cami and J.-P. Ortega, Stochastic Hamiltonian dynamical systems, Rep. Math. Phys., 61 (2008), 65-122.  doi: 10.1016/S0034-4877(08)80003-1.  Google Scholar

[25]

J. E. Marsden, Park City lectures on mechanics, dynamics, and symmetry, in Symplectic Geometry and Topology, IAS/Park City Mathematics Series, No. 7, American Mathematical Society, Providence, RI, 1999,335–430. doi: 10.1090/pcms/007/09.  Google Scholar

[26]

J. E. Marsden, A. Weinstein, T. Ratiu, R. Schmid and R. Spencer, Hamiltonian systems with symmetry, coadjoint orbits and plasma physics, Proc. IUTAM-IS1MM Symposium on Modern Developments in Analytical Mechanics (Torino, 1982), Atti Acad. Sci. Torino Cl. Sci. Fis. Math. Natur., 117, (1983), 289–340.  Google Scholar

[27]

P. Michor, Topics in Differential Geometry, Graduate Studies in Mathematics, vol. 93, Amer. Math. Soc., Providence, RI, 2008. doi: 10.1090/gsm/093.  Google Scholar

[28]

P. Michor, Some geometric evolution equations arising as geodesic equations on groups of diffeomorphism, including the Hamiltonian approach, in Phase space analysis of Partial Differential Equations, Birkhäuser Boston, Boston, 2006,133–215. doi: 10.1007/978-0-8176-4521-2_11.  Google Scholar

[29]

M. Puiggalí and A. Bloch, An extension to the theory of controlled Lagrangians using the Helmholtz conditions, J. Nonlinear Sci., 29 (2019), 345-376.  doi: 10.1007/s00332-018-9490-x.  Google Scholar

[30]

A. Weinstein, A universal phase space for particles in Yang-Mills fields, Lett. Math. Phys., 2 (1977/78), 417-420.  doi: 10.1007/BF00400169.  Google Scholar

[1]

Benrong Zheng, Xianpei Hong. Effects of take-back legislation on pricing and coordination in a closed-loop supply chain. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021035

[2]

Reza Lotfi, Yahia Zare Mehrjerdi, Mir Saman Pishvaee, Ahmad Sadeghieh, Gerhard-Wilhelm Weber. A robust optimization model for sustainable and resilient closed-loop supply chain network design considering conditional value at risk. Numerical Algebra, Control & Optimization, 2021, 11 (2) : 221-253. doi: 10.3934/naco.2020023

[3]

Francisco Braun, Jaume Llibre, Ana Cristina Mereu. Isochronicity for trivial quintic and septic planar polynomial Hamiltonian systems. Discrete & Continuous Dynamical Systems - A, 2016, 36 (10) : 5245-5255. doi: 10.3934/dcds.2016029

[4]

Yves Dumont, Frederic Chiroleu. Vector control for the Chikungunya disease. Mathematical Biosciences & Engineering, 2010, 7 (2) : 313-345. doi: 10.3934/mbe.2010.7.313

[5]

Marian Gidea, Rafael de la Llave, Tere M. Seara. A general mechanism of instability in Hamiltonian systems: Skipping along a normally hyperbolic invariant manifold. Discrete & Continuous Dynamical Systems - A, 2020, 40 (12) : 6795-6813. doi: 10.3934/dcds.2020166

[6]

Mohsen Abdolhosseinzadeh, Mir Mohammad Alipour. Design of experiment for tuning parameters of an ant colony optimization method for the constrained shortest Hamiltonian path problem in the grid networks. Numerical Algebra, Control & Optimization, 2021, 11 (2) : 321-332. doi: 10.3934/naco.2020028

[7]

Tobias Geiger, Daniel Wachsmuth, Gerd Wachsmuth. Optimal control of ODEs with state suprema. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021012

[8]

J. Frédéric Bonnans, Justina Gianatti, Francisco J. Silva. On the convergence of the Sakawa-Shindo algorithm in stochastic control. Mathematical Control & Related Fields, 2016, 6 (3) : 391-406. doi: 10.3934/mcrf.2016008

[9]

Diana Keller. Optimal control of a linear stochastic Schrödinger equation. Conference Publications, 2013, 2013 (special) : 437-446. doi: 10.3934/proc.2013.2013.437

[10]

Alberto Bressan, Ke Han, Franco Rampazzo. On the control of non holonomic systems by active constraints. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3329-3353. doi: 10.3934/dcds.2013.33.3329

[11]

Lorenzo Freddi. Optimal control of the transmission rate in compartmental epidemics. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021007

[12]

Lei Liu, Li Wu. Multiplicity of closed characteristics on $ P $-symmetric compact convex hypersurfaces in $ \mathbb{R}^{2n} $. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020378

[13]

Paula A. González-Parra, Sunmi Lee, Leticia Velázquez, Carlos Castillo-Chavez. A note on the use of optimal control on a discrete time model of influenza dynamics. Mathematical Biosciences & Engineering, 2011, 8 (1) : 183-197. doi: 10.3934/mbe.2011.8.183

[14]

Guirong Jiang, Qishao Lu. The dynamics of a Prey-Predator model with impulsive state feedback control. Discrete & Continuous Dynamical Systems - B, 2006, 6 (6) : 1301-1320. doi: 10.3934/dcdsb.2006.6.1301

[15]

A. K. Misra, Anupama Sharma, Jia Li. A mathematical model for control of vector borne diseases through media campaigns. Discrete & Continuous Dynamical Systems - B, 2013, 18 (7) : 1909-1927. doi: 10.3934/dcdsb.2013.18.1909

[16]

Luke Finlay, Vladimir Gaitsgory, Ivan Lebedev. Linear programming solutions of periodic optimization problems: approximation of the optimal control. Journal of Industrial & Management Optimization, 2007, 3 (2) : 399-413. doi: 10.3934/jimo.2007.3.399

[17]

Xiaohong Li, Mingxin Sun, Zhaohua Gong, Enmin Feng. Multistage optimal control for microbial fed-batch fermentation process. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021040

[18]

John T. Betts, Stephen Campbell, Claire Digirolamo. Examination of solving optimal control problems with delays using GPOPS-Ⅱ. Numerical Algebra, Control & Optimization, 2021, 11 (2) : 283-305. doi: 10.3934/naco.2020026

[19]

Livia Betz, Irwin Yousept. Optimal control of elliptic variational inequalities with bounded and unbounded operators. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021009

[20]

Shanjian Tang, Fu Zhang. Path-dependent optimal stochastic control and viscosity solution of associated Bellman equations. Discrete & Continuous Dynamical Systems - A, 2015, 35 (11) : 5521-5553. doi: 10.3934/dcds.2015.35.5521

2019 Impact Factor: 0.649

Metrics

  • PDF downloads (48)
  • HTML views (134)
  • Cited by (0)

Other articles
by authors

[Back to Top]